MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 2.3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 2.3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Model Number MA15-8N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure, it was observed that the cutter device broke while the user was using it in the incision site.It was reported that the whole piece was retrieved.It was reported that after the case, the user checked the device and found that it was broken.It was further reported that it did not appear as though x-rays, antibiotics or irrigation was necessary.It was not reported if there were any delays in the surgical procedure or whether a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: d10, h3, h6: the previous report stated the device was returned for evaluation.However, the device was not returned for evaluation.H6: device history review: the actual device was not returned for evaluation; therefore, the reported condition was not confirmed.However, a device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.3MM FLUTED MATCHSTICK, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key9305795
Report Number1045834-2019-54871
Device Sequence Number2104642
Product Code HBE
UDI-Device Identifier00845384004592
UDI-Public00845384004592
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Model NumberMA15-8N
Device Catalogue NumberMA15-8N
Device Lot NumberN153136794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer11/26/2019
02/14/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/17/2019
02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1